MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290129
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the upper jaw of two firstpass mini disconnected from its housing.There was a risk of losing the jaw during the arthroscopy.The procedure was successfully completed using a smith and nephew back up device.There were no pieces left inside the patient.It is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported devices were received for evaluation.A visual inspection revealed the two devices had no lot identifications, neither original packaging.The suture captures of both devices were still in the upper jaws.There were no visible defects other than bio debris.A functional evaluation was performed on the returned device and found each device showed that both suture passer needles deploy at the distal tip between the edge of the suture capture and the jaw edge which will not capture a suture.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the deployment issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force to the device or getting the needle caught with the grasper or tissue).Based on this investigation, the need for corrective action is not indicated.

Brand Name
FIRSTPASS MINI LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22986144
Report Number3006524618-2025-00491
Device Sequence Number12996354
Product Code NBH
UDI-Device Identifier00885556694565
UDI-Public885556694565
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290129
Device Lot Number2173345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown